MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L12MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L12MM; SCREW, FIXATION, BONE
Model Number 656412
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the event occurs in an osteosynthesis of the left distal radius.At the moment when the specialist decided to fix the branch of the plate with a 2.7 mm cortical screw, the head of the screw fractured despite the fact that all the technique correctly (2.0 mm drill with guide, measurer and screw with t8 screwdriver) the specialist was putting the screw and when giving the last turn with the screwdriver without any overload of force the screw fractured leaving the head of the screw stuck to the blade of the screwdriver and all of its stem inside the patient, the specialist decided to leave that screw and fix the plate with two other 2.7 mm screws, one locking and one cortical that work correctly.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device remains implanted in patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed, from the picture provided which shows the screw head only as the rest screw is still implanted.The device was not returned for investigation, but a picture was provided which confirms the breakage of screw head.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16944732
Report Number0008031020-2023-00200
Device Sequence Number6356141
Product Code HWC
UDI-Device Identifier07613327068887
UDI-Public07613327068887
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656412
Device Catalogue Number656412
Device Lot Number1000487332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale